Problems with overfilled undereye area. What should I do?

I had juverderm injected under eye on 4th december, along with botox for crows feet. I had to go back 4th january for a small top up to tear trough area. My injector used juverderm hydrate. After a couple days I had deep pillow like lumps and dark circles which now look even worse with horrible thick wrinkles under eyes when I smile! She has indicated she will not inject to reverse the filler. I cannot imagine looking like this for 9 to 12 months! Please help!

Doctor Answers 6

Under Eye Filler and problems

Please consult a board certified dermatologist with experience with cosmetic injections to have Vitrase injected to dissolve the product.  You should look into Belotero as well for that delicate under eye area.  Best, Dr. Green


New York Dermatologist
5.0 out of 5 stars 71 reviews

Last contacted 9 hours ago

Juvederm

 I would definitely seek a second opinion from a Doctor Who can inject Hyaluronidase,  have everything reversed, and then start over. 
Dr David Mueller

David P. Mueller, DDS
Virginia Beach Oral & Maxillofacial Surgeon
5.0 out of 5 stars 1 review

Last contacted 2 days ago

Tear trough swelling

It is rather common complication after injection with husky robin acid filler in this region. It is not a real overfill but rather a complication of the product itself. 
Why it seems more common with juvederm, all hialuronic acid products may have this same problem. 
An option that I frequently adopt in my practice is to dissolve the visible swelling with minimal amount of hyaluronidase. 
A second treatment can be performed switching from hialuronic acid to radiesse that is not hydrophilic. 

Francesco P. Bernardini, MD
Italy Oculoplastic Surgeon

Last contacted 2 months ago

Swelling from juvederm injected in the tear trough region

I am sorry to hear about your situation. Juvederm is not the best product to use in this area on account of the amount of swelling that it can produce. Although you have not provided photographs for us to evaluate, it does sound as if hyaluronidase injection is your best option. If your injector is not willing to provide this, I would seek another opinion. Best of luck.

Brian Biesman, MD
Nashville Oculoplastic Surgeon
4.8 out of 5 stars 41 reviews

Last contacted 15 hours ago

Need another physician for your tear troughs

It's obvious that this physician is not experienced in this area. First they injected Juvederm. This is not the right filler for this area. It absorbs too much water and leaves prolonged swelling. Also, it appears she is not comfortable with hyaluronidase. Go to another physician and get it dissolved with hyaluronidase and get reinjected with Restylane after the Juvederm is completely removed. Always use cannulas for this area.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 34 reviews

Last contacted 12 hours ago

Juvederm for the tear trough

Juvederm is an HA filler and is able to be reversed.  I would seek a second opinion if you are unhappy with previous fillers and have already followed up with the injector.  Good luck!

Hannah Vargas, MD
Kansas City Facial Plastic Surgeon
4.7 out of 5 stars 42 reviews

Last contacted 2 days ago

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.